Alert archive / Georgia / Wind Advisories in 2013

Wind Advisory 2, NWS Jacksonville, FL

January 30, 201310 counties in Georgia; 5 counties in Florida

NWS Jacksonville, FL issued this wind advisory at Jan 30, 2013, 3:54 AM EST for 10 counties in Georgia; 5 counties in Florida. It took effect at Jan 30, 2013, 11:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2013, 3:54 AM EST (08:54 UTC)
In effect from
Jan 30, 2013, 11:00 AM EST
Expired
Jan 30, 2013, 10:49 PM EST
In force
12 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WWUS72 KJAX 300854
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
354 AM EST WED JAN 30 2013

FLZ020>023-030-031-035-036-GAZ132>136-149>152-162>164-310100-
/O.NEW.KJAX.WI.Y.0002.130130T1600Z-130131T0100Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...
DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE...
FOLKSTON
354 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST
THIS EVENING. 

* TIMING...LATE MORNING INTO THE EVENING. 

* WINDS...25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH. 

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...MOVE
  GARBAGE CANS AND SMALL PATIO FURNITURE. THEY CAN ALSO MAKE
  DRIVING HIGH PROFILE VEHICLES DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME. 

MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE. 

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES. 

PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

&&

$$

FLZ024-025-032-033-037-038-040-GAZ153-154-165-166-310100-
/O.NEW.KJAX.LW.Y.0004.130130T1600Z-130131T0100Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-MARION-INLAND GLYNN-
COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
GREEN COVE SPRINGS...ST AUGUSTINE...PALATKA...PALM COAST...
OCALA...BRUNSWICK...WOODBINE...ST MARYS
354 AM EST WED JAN 30 2013

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EST THIS EVENING. 

* TIMING...LATE MORNING INTO THE EVENING.

* WINDS...20 TO 25 MPH WITH GUSTS TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$

PP
3 follow-up statements
513 
WWUS72 KJAX 302219 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 PM EST WED JAN 30 2013

FLZ020>023-030-031-035-036-GAZ132>136-149>152-162>164-310100-
/O.CON.KJAX.WI.Y.0002.000000T0000Z-130131T0100Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-ECHOLS-CLINCH-CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...
DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE...
FOLKSTON
519 PM EST WED JAN 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

* TIMING...THROUGH THE EVENING.

* WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH...WITH POTENTIAL FOR
  PEAK GUSTS NEAR 55 MPH IN ISOLATED LOCATIONS.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...
  MOVE GARBAGE CANS AND SMALL PATIO FURNITURE. THEY CAN ALSO 
  MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME.

MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE.

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.

PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

&&

$$

FLZ024-025-032-033-037-038-040-GAZ153-154-165-166-310100-
/O.CON.KJAX.LW.Y.0004.000000T0000Z-130131T0100Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-MARION-INLAND GLYNN-
COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
GREEN COVE SPRINGS...ST AUGUSTINE...PALATKA...PALM COAST...
OCALA...BRUNSWICK...WOODBINE...ST MARYS
519 PM EST WED JAN 30 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

* TIMING...THROUGH THE EVENING.

* WINDS...20 TO 25 MPH WITH GUSTS TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$
694 
WWUS72 KJAX 310039
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
739 PM EST WED JAN 30 2013

FLZ030-031-036-310800-
/O.CAN.KJAX.WI.Y.0002.000000T0000Z-130131T0100Z/
/O.EXB.KJAX.LW.Y.0004.000000T0000Z-130131T0800Z/
UNION-BRADFORD-ALACHUA-
INCLUDING THE CITIES OF...LAKE BUTLER...STARKE...GAINESVILLE
739 PM EST WED JAN 30 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST THURSDAY. 

* TIMING...THROUGH THE EVENING.

* WINDS...20 TO 25 MPH WITH GUSTS TO 35 MPH. ISOLATED HIGHER
  GUSTS WILL BE POSSIBLE IN SHOWER ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$

FLZ020>023-035-GAZ132>136-149>152-162>164-310800-
/O.EXT.KJAX.WI.Y.0002.000000T0000Z-130131T0800Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-GILCHRIST-COFFEE-JEFF DAVIS-
BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-ECHOLS-CLINCH-
CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...TRENTON...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...
JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...
HOMERVILLE...FOLKSTON
739 PM EST WED JAN 30 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM EST THURSDAY...

* TIMING...THROUGH THE EVENING.

* WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED HIGHER GUSTS
  WILL BE POSSIBLE IN SHOWER ACTIVITY.

* IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... 
  MOVE GARBAGE CANS AND SMALL PATIO FURNITURE. THEY CAN ALSO 
  MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME.

MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE.

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.

PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

&&

$$

FLZ024-025-032-033-037-038-040-GAZ153-154-165-166-310800-
/O.EXT.KJAX.LW.Y.0004.000000T0000Z-130131T0800Z/
NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER-MARION-INLAND GLYNN-
COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
GREEN COVE SPRINGS...ST AUGUSTINE...PALATKA...PALM COAST...
OCALA...BRUNSWICK...WOODBINE...ST MARYS
739 PM EST WED JAN 30 2013

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 3 AM EST THURSDAY...

* TIMING...THROUGH THE EVENING.

* WINDS...20 MPH WITH GUSTS TO 30 MPH. ISOLATED HIGHER GUSTS WILL
  BE POSSIBLE IN SHOWER ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$

JDS
376 
WWUS72 KJAX 310349 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1049 PM EST WED JAN 30 2013

FLZ020>023-035-GAZ132>136-149>152-162>164-310800-
/O.CAN.KJAX.WI.Y.0002.000000T0000Z-130131T0800Z/
/O.EXA.KJAX.LW.Y.0004.000000T0000Z-130131T0800Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-GILCHRIST-COFFEE-JEFF DAVIS-
BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-ECHOLS-CLINCH-
CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...TRENTON...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...
JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...
HOMERVILLE...FOLKSTON
1049 PM EST WED JAN 30 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL 3 AM EST THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST THURSDAY. THE
WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING...THROUGH LATE TONIGHT.

* WINDS...15 TO 20 MPH WITH GUSTS TO 35 MPH. ISOLATED HIGHER GUSTS
  WILL BE POSSIBLE IN SHOWER ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$

FLZ024-025-030>033-036>038-040-GAZ153-154-165-166-310800-
/O.CON.KJAX.LW.Y.0004.000000T0000Z-130131T0800Z/
NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-ALACHUA-PUTNAM-FLAGLER-
MARION-INLAND GLYNN-COASTAL GLYNN-INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
LAKE BUTLER...STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...
GAINESVILLE...PALATKA...PALM COAST...OCALA...BRUNSWICK...
WOODBINE...ST MARYS
1049 PM EST WED JAN 30 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY...

* TIMING...THROUGH LATE TONIGHT.

* WINDS...15 TO 25 MPH WITH GUSTS TO 35 MPH. ISOLATED HIGHER
  GUSTS WILL BE POSSIBLE IN SHOWER ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Jan 29, 10:41 PM EST, 5 hours 13 minutes earlier.

Area forecast discussion, Jan 29, 10:41 PM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1041 PM EST TUE JAN 29 2013

.MARINE UPDATE...
THE ONSET OF THE SCA OVER THE OFFSHORE ZONES HAS BEEN DELAYED
UNTIL 12Z EARLY TOMORROW MORNING. IN THE MEANTIME...SOUTHEAST
WINDS WILL INCREASE TO 15 TO 20 KNOTS OVERNIGHT AND SMALL CRAFT
WILL NEED TO EXERCISE CAUTION.

&&

.UPDATE...FOR TONIGHT...HIGH PRESSURE CENTER IS WELL E OF THE AREA
WITH A DECENT PRESSURE GRADIENT ALL NIGHT MAINTAINING A SE TO S FLOW
AROUND 5-10 MPH. THIS WILL ENSURE MILD MIN TEMPS AROUND 60 OR
LOWER 60S. GIVEN SUFFICIENT LOW LEVEL MOISTURE AND GENTLE ISENTROPIC
LIFT...LOW CLOUDS AROUND 3000 FT OR LESS WILL FORM OVERNIGHT. FOG
DEVELOPMENT MAY BE SLOW TO DEVELOP GIVEN THE PERSISTENCE OF SFC
WINDS STAYING UP AND WEAK RADIATION INVERSION. PATCHES OF SEA FOG
ARE LIKELY N OF MAYPORT BUT VSBY APPEARS TO BE LIMITED IN
INTENSITY AND COVERAGE.

&&

.AVIATION...
THERE REMAINS QUITE A BIT OF UNCERTAINTY WITH REGARDS TO JUST HOW
POOR CONDITIONS BECOME LATE TONIGHT. ALTHOUGH MODEL DATA SUGGESTS
THE POSSIBILITY FOR LIFR TO VLIFR CONDITIONS IN FOG AND LOW
STRATUS TOWARDS DAWN...CONFIDENCE IS NOT ESPECIALLY ALL THAT HIGH
GIVEN THE INCREASING BOUNDARY LAYER FLOW OVERNIGHT. THE WIND
PATTERN CERTAINLY DOES NOT SUPPORT A FAVORABLE ENVIRONMENT FOR
DENSE FOG...AT LEAST NOT OF THE RADIATIONAL VARIETY. THE ONE
CAVEAT IS THE POSSIBILITY OF DENSE SEA FOG DEVELOPING OFFSHORE AND
ADVECTING ONSHORE OVERNIGHT. NOT PARTICULARLY LEANING TOWARDS THIS
SCENARIO...SO WE WILL LEAN THE FORECAST HEAVILY IN THE DIRECTION
OF LOW STRATUS. VERY DIFFICULT TO SAY HOW LOW THE STRATUS CEILINGS
WILL BE...BUT WE WILL CONTINUE TO FORECAST IFR CEILINGS FOR NOW
GIVEN THE PERSISTENCE FROM MODEL DATA/SOUNDINGS. VFR WILL QUICKLY
TAKE OVER WEDNESDAY MORNING BUT WINDS WILL BECOME VERY GUSTY. THE
STRONGEST GUSTS...UPWARDS OF 35 KNOTS...ARE EXPECTED AT THE NE FL
TERMINALS IN THE LATE AFTERNOON HOURS IN ADVANCE OF A STRONG COLD
FRONT.

&&

.MARINE...
PATCHY DENSE FOG WILL REMAIN POSSIBLE OVER THE NEARSHORE WATERS
TONIGHT BUT THE STEADY INCREASE IN WINDSPEEDS SHOULD PRECLUDE
WIDESPREAD IMPACTS FROM DENSE FOG. LOW STRATUS CLOUDS SEEM MORE
LIKELY WITH THIS SCENARIO. SOUTHEAST WINDS WILL CONTINUE TO
INCREASE THIS EVENING. THE 5Z ONSET OF THE SCA FOR THE OFFSHORE
WATERS MAY BE A TOUCH TOO EARLY. WE WILL RE- EVALUATE THIS WITH
THE EVENING PACKAGE WHEN THE LATEST MODEL DATA COMES IN. MORE THAN
LIKELY WE WILL LEAVE IT AS IS SINCE WINDS ARE EXPECTED TO BE CLOSE
TO ADVISORY LEVELS BY THAT TIME. MAY ALSO NEED TO GO AHEAD AND GO
WITH AN SCEC FOR THE NEARSHORE WATERS TONIGHT AS WINDS SNEAK ABOVE
15 KNOTS AFTER MIDNIGHT.

WINDS WILL TURN TO THE SOUTH AND BECOME STRONG WEDNESDAY MORNING
AND SMALL CRAFT ADVISORIES ARE IN PLACE FOR ALL WATERS. WINDS WILL
OCCASIONALLY GUST TO GALE FORCE OVER THE OFFSHORE WATERS ON
WEDNESDAY...PARTICULARLY WEDNESDAY EVENING WHEN THE WINDS BEGIN TO
TURN TOWARDS THE WEST WITH THE APPROACH OF THE COLD FRONT.

RIP CURRENTS: LOW RISK THROUGH TONIGHT. LOW TO MODERATE RISK
WEDNESDAY.

&&

.PREVIOUS DISCUSSION FOR WEDNESDAY/WEDNESDAY NIGHT...

MODELS CONTINUE TO BE IN FAIR AGREEMENT WITH THE APPROACH/PASSAGE
OF A COLD FRONT...ALTHOUGH SLIGHTLY SLOWER THAN EARLIER RUNS...WITH
THE FRONT PROGGED TO ENTER SE GA EARLY WED EVENING...CROSSING NE
FL LATE EVENING...AND EXITING TO THE SE OVERNIGHT. INSTABILITY
CONTINUES TO LOOK VERY LIMITED. HOWEVER...DEEP LAYER SHEAR REMAINS
SUBSTANTIAL ALBEIT RATHER SHORT LIVED. ALL MODELS SHOW AT LEAST
SOME LINE OF ORGANIZED PRECIP...SO WILL USE NUMEROUS POPS FOR THE
FRONTAL APPROACH/CROSSING. WITH INSTABILITY LIMITATIONS...WILL
KEEP TSTM COVERAGE ISOLATED...USING GUSTY WIND WORDING FOR THE
STORMS LATE WED AFTN/EVENING. PRECIP COVERAGE WILL DIMINISH
RAPIDLY OVERNIGHT AS THE FRONT EXITS...WITH LITTLE/NO PRECIP FOR
LAND AREAS BY SUNRISE THURSDAY. IN ADDITION TO THE STORMS...A
TIGHTENING PRESSURE GRADIENT WILL RESULT IN WINDY CONDITIONS WED
AFTN/EVENING. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED. WITH THE
BIT SLOWER FRONTAL ENTRANCE...TEMPERATURES WILL HEAT UP UNDER
PARTLY CLOUDY SKIES AND STRONG S/SW FLOW...WITH NEAR RECORD HIGHS
OF LOWER TO MID 80S LIKELY ACROSS NE FL...WITH UPPER 70S/NEAR 80
FOR SE GA. COOLER AIR WILL WORK IN THE WAKE OF THE FRONT WEDNESDAY
NIGHT...WITH LOWS IN THE MID 40S ACROSS SE GA...WITH 50 TO 55 FOR
NE FL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  80  45  59 /  10  40  60  10
SSI  63  74  48  59 /  10  10  70  10
JAX  63  84  51  62 /  10  10  70  10
SGJ  66  82  53  61 /  10  10  60  10
GNV  63  82  51  61 /  10  10  70  10
OCF  63  84  54  63 /  10  10  60  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 7 AM WEDNESDAY TO 3 PM EST THURSDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FOR WINDS FROM 9 AM WEDNESDAY TO 9 AM EST
     THURSDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
     20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
     AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

SHASHY/SHULER/
Hazardous weather outlook, Jan 29, 7:20 PM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
720 PM EST TUE JAN 29 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-301100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
720 PM EST TUE JAN 29 2013

...PATCHY FOG TONIGHT...
...SLIGHT RISK OF SEVERE STORMS LATE WEDNESDAY AFTERNOON AND
WEDNESDAY EVENING MAINLY OVER SOUTHEAST GEORGIA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

PATCHY FOG IS EXPECTED TONIGHT WITH THE VISIBILITIES POSSIBLY BELOW
1 MILE AT TIMES. THE FOG MAY IMPACT COASTAL SOUTHEAST GEORGIA AND
NEARSHORE WATERS AS EARLY AS THIS EVENING AND CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS FROM
WEDNESDAY MORNING THROUGH THURSDAY.

A COLD FRONT WILL CROSS THE REGION LATE WEDNESDAY AFTERNOON AND
EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
SOUTHEAST GEORGIA AND THE UPPER SUWANNEE RIVER VALLEY OF NORTHEAST
FLORIDA LATE WEDNESDAY. DAMAGING WINDS WILL BE THE MAIN THREAT.
WINDY CONDITIONS ARE EXPECTED AREA WIDE ON WEDNESDAY WITH LAKE WIND
ADVISORIES ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:54 AM ESTLake Wind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more25 hr
Jan 30, 4:47 PM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more10 hr

Nearby

Wind Advisories in Georgia, 2013Wind Advisories in Florida, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.